Alert archive / North Dakota / High Wind Watches in 2017
High Wind Watch 3, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Nov 28, 2017, 2:26 AM MST for 7 counties in North Dakota. It took effect at Nov 29, 2017, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 28, 2017, 2:26 AM MST (09:26 UTC)
- In effect from
- Nov 29, 2017, 9:00 AM MST
- Expired
- Nov 29, 2017, 2:43 AM MST
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043 WWUS73 KBIS 280926 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 326 AM CST Tue Nov 28 2017 NDZ040-041-043-044-281730- /O.NEW.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 226 AM MST Tue Nov 28 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING... The National Weather Service in Bismarck has issued a High Wind Watch for the southwest, which is in effect from Wednesday morning through early Wednesday evening. * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
9 follow-up statements
074 WWUS73 KBIS 280934 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 334 AM CST Tue Nov 28 2017 NDZ040-041-043-044-281745- /O.CON.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 234 AM MST Tue Nov 28 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING... The National Weather Service in Bismarck has issued a High Wind Watch for the southwest, which is in effect from Wednesday morning through early Wednesday evening. * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph with gusts as high as 60 mph are possible. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
759 WWUS73 KBIS 281438 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 838 AM CST Tue Nov 28 2017 NDZ005-013-282100- /O.NEW.KBIS.WI.Y.0020.171128T1438Z-171128T2100Z/ Rolette-Pierce- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, and Rugby 838 AM CST Tue Nov 28 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. * TIMING...Through mid afternoon. * WINDS...West to northwest around 30 mph, with gusts to 50 mph * IMPACTS...Unsecured objects may be blow around. Difficult working conditions on elevated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ040-041-043-044-282245- /O.CON.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 738 AM MST Tue Nov 28 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph with gusts as high as 60 mph are possible. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ twh
370 WWUS73 KBIS 281600 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1000 AM CST Tue Nov 28 2017 NDZ005-013-282100- /O.CON.KBIS.WI.Y.0020.000000T0000Z-171128T2100Z/ Rolette-Pierce- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, and Rugby 1000 AM CST Tue Nov 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...Through mid afternoon. * WINDS...West to northwest around 30 mph, with gusts to 50 mph * IMPACTS...Unsecured objects may be blow around. Difficult working conditions on elevated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ040-041-043-044-290000- /O.CON.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 900 AM MST Tue Nov 28 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph with gusts as high as 60 mph are possible. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ twh
348 WWUS73 KBIS 281828 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1228 PM CST Tue Nov 28 2017 NDZ005-013-282100- /O.CON.KBIS.WI.Y.0020.000000T0000Z-171128T2100Z/ Rolette-Pierce- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, and Rugby 1228 PM CST Tue Nov 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...Through mid afternoon. * WINDS...West to northwest around 30 mph, with gusts to 50 mph * IMPACTS...Unsecured objects may be blow around. Difficult working conditions on elevated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ040-041-043-044-290230- /O.CON.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 1128 AM MST Tue Nov 28 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph with gusts as high as 60 mph are possible. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ twh
379 WWUS73 KBIS 282110 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 310 PM CST Tue Nov 28 2017 NDZ005-013-282215- /O.EXP.KBIS.WI.Y.0020.000000T0000Z-171128T2100Z/ Rolette-Pierce- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, and Rugby 310 PM CST Tue Nov 28 2017 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory criteria. $$ NDZ040-041-043-044-290515- /O.CON.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 210 PM MST Tue Nov 28 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph with gusts as high as 60 mph are possible. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ twh
746 WWUS73 KBIS 282148 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 348 PM CST Tue Nov 28 2017 NDZ040-041-043-044-290600- /O.CON.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 248 PM MST Tue Nov 28 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph with gusts as high as 60 mph are possible. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ twh
890 WWUS73 KBIS 290231 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 831 PM CST Tue Nov 28 2017 NDZ031>033-291045- /O.EXA.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Golden Valley-Billings-Stark- Including the cities of Beach, Medora, and Dickinson 731 PM MST Tue Nov 28 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Bismarck has issued a High Wind Watch, which is in effect from Wednesday morning through Wednesday afternoon. * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph with gusts as high as 60 mph are possible. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NDZ040-041-043-044-291045- /O.CON.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 731 PM MST Tue Nov 28 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Wednesday morning through early Wednesday evening. * WINDS...Sustained winds around 40 mph with gusts as high as 60 mph are possible. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ PA
012 WWUS73 KBIS 290252 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 852 PM CST Tue Nov 28 2017 NDZ031>033-040-041-043-044-291100- /O.CON.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 752 PM MST Tue Nov 28 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Strong northwest winds sustained around 40 mph with gusts near 60 mph possible. * WHEN...Wednesday morning through early Wednesday evening. * WHERE...Southwest North Dakota. * IMPACTS...Driving high profile vehicles may be difficult. Working outdoors on elevated structures may be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ PA
129 WWUS73 KBIS 290943 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 343 AM CST Wed Nov 29 2017 NDZ031>033-040-041-043-044-291745- /O.UPG.KBIS.HW.A.0003.171129T1600Z-171130T0100Z/ /O.NEW.KBIS.HW.W.0002.171129T1600Z-171130T0100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 243 AM MST Wed Nov 29 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM MST THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Bismarck has issued a High Wind Warning, which is in effect from 9 AM MST this morning to 6 PM MST this evening. The High Wind Watch is no longer in effect. * WHAT...Strong west/northwest winds sustained around 40 mph with gusts near 60 mph. * WHEN...This morning through early this evening. * WHERE...Southwest North Dakota. * Impacts...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NDZ017>020-034-042-045-291745- /O.NEW.KBIS.WI.Y.0021.171129T1600Z-171130T0100Z/ McKenzie-Dunn-Mercer-Oliver-Morton-Grant-Sioux- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 343 AM CST Wed Nov 29 2017 /243 AM MST Wed Nov 29 2017/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 10 AM CST /9 AM MST/ this morning to 7 PM CST /6 PM MST/ this evening. * TIMING...This morning through early this evening. * WINDS...Sustained winds of 30 mph with gusts as high as 55 mph. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ048-051-291745- /O.NEW.KBIS.WI.Y.0021.171129T1600Z-171129T2200Z/ La Moure-Dickey- Including the cities of Lamoure, Edgeley, Kulm, Oakes, and Ellendale 343 AM CST Wed Nov 29 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 10 AM this morning to 4 PM CST this afternoon. * TIMING...This morning through this afternoon. * WINDS...Sustained winds of 30 mph with gusts as high as 50 mph. * IMPACTS...Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Nov 27, 10:26 PM MST, 4 hours earlier.
Area forecast discussion, Nov 27, 10:26 PM MST, 4 hours before
Area Forecast Discussion National Weather Service Bismarck ND 1126 PM CST Mon Nov 27 2017 .UPDATE... Issued at 1125 PM CST Mon Nov 27 2017 Latest obs were blended into the forecast. Otherwise no changes were made. UPDATE Issued at 945 PM CST Mon Nov 27 2017 Showers have tapered off with maybe only a few sprinkles loitering around portions of south central North Dakota. Clouds have started the clearing trend as forecast over the northwest. Updates have been sent. UPDATE Issued at 634 PM CST Mon Nov 27 2017 For early evening update have increased cloud cover throughout the area in line with latest satellite imagery. Clearing is still expected later tonight from northwest to southeast. && .SHORT TERM...(This evening through Tuesday) Issued at 343 PM CST Mon Nov 27 2017 Cold front extending from Manitoba south into northeast ND, and then back southwest through south central ND and into western South Dakota. Northwest winds 20 to 30 mph over western ND at this time with a good fall/rise couplet currently moving through the area. Expect winds to pick up in central ND shortly with winds beginning to diminish west in a couple hours. Winds may briefly gust into advisory criteria with the frontal passage but in general, they are not expected to remain above criteria for more than an hour or two, before dropping. Temperatures were under performing in light winds ahead of the cold front, but actually increase with the mixing associated with the front. Bismarck jumped 10 degrees when the front moved through between 1 and 2 pm, so there is still some hope for eastern portions of central ND seeing some 60 degree readings. Scattered post frontal sprinkles/showers extending from northwest ND into southeast Montana. At 2 pm cst, light rain was indicated at Miles City, Glendive and Baker MT as well as Beach and Trotters ND. Latest mesoscale models have a good handle on the area of precipitation, tracking it eastward into central ND late this afternoon before diminishing in the early evening as best forcing quickly south and east of the forecast area. Winds remain breezy this evening and area with mostly cloudy skies. Diminishing winds and clouds from west to east late this evening and overnight. Overnight low expected to range from the mid 20s west to lower 30s east. Much cooler Tuesday, but actually still above normal with temperatures ranging from the mid 30s around the Turtle Mountains to the mid 40s southwest and south central, under mostly sunny skies. A little breezy Tuesday afternoon over eastern portions of central ND. .LONG TERM...(Tuesday night through Monday) Issued at 343 PM CST Mon Nov 27 2017 Although our unseasonably warm conditions today will be over, we remain seasonably mild through most of the extended period. Quasi-zonal flow will remain along the international border with two shortwaves, one Wednesday afternoon/evening, and another Friday bringing minimal precipitation chances. Deterministic models depict a more significant wave moving through the region late in the weekend. More uncertainty here as we are at the end of the extended period, but the main impact from this wave may end up being that it pulls us back to reality (temperature wise) while pulling colder air into the region by early next week and ending our extended period of above normal temperatures. As far as precipitation is concerned, the trend today was to bring the majority of precipitation north and east of the forecast area. We'll see how this plays out in the days ahead. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1125 PM CST Mon Nov 27 2017 VFR conditions will prevail through the 06Z TAF period. Look for breezy westerly winds through roughly 23Z as a cold front moves through the state. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AC SHORT TERM...TWH LONG TERM...TWH AVIATION...AC
Hazardous weather outlook, Nov 27, 10:28 PM MST, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1128 PM CST Mon Nov 27 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290530- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1128 PM CST Mon Nov 27 2017 /1028 PM MST Mon Nov 27 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 7:38 AM MST | Wind Advisory | BIS | Pierce, Rolette | 6 hr |
Nearby
High Wind Watches in North Dakota, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.